Alert archive / Pennsylvania / Wind Chill Advisories in 2011

Wind Chill Advisory 4, NWS Pittsburgh, PA

February 10, 20115 counties in Pennsylvania

NWS Pittsburgh, PA issued this wind chill advisory at Feb 10, 2011, 3:09 PM EST for 5 counties in Pennsylvania. It took effect at Feb 10, 2011, 10:00 PM EST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Feb 10, 2011, 3:09 PM EST (20:09 UTC)
In effect from
Feb 10, 2011, 10:00 PM EST
Expired
Feb 11, 2011, 8:15 AM EST
In force
10 hr
Issued by
NWS Pittsburgh, PA

Counties Clarion County, PA, Forest County, PA, Jefferson County, PA, Mercer County, PA, Venango County, PA

The radar

The Pittsburgh radar (KPBZ), 104 km from the middle of the area, began a volume at 20:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 8.2 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2011-02-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2011-02-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
924 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
51 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

159 
WWUS41 KPBZ 102009
WSWPBZ

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PITTSBURGH PA
309 PM EST THU FEB 10 2011

PAZ007>009-015-016-110415-
/O.NEW.KPBZ.WC.Y.0004.110211T0300Z-110211T1500Z/
MERCER-VENANGO-FOREST-CLARION-JEFFERSON PA-
INCLUDING THE CITIES OF...SHARON...HERMITAGE...GROVE CITY...
GREENVILLE...FARRELL...OIL CITY...FRANKLIN...SUGARCREEK...
TIONESTA...CLARION...PUNXSUTAWNEY...BROOKVILLE...REYNOLDSVILLE...
BROCKWAY
309 PM EST THU FEB 10 2011

...WIND CHILL ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 AM
EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO
10 AM EST FRIDAY. 

* WIND CHILL VALUES: 10 TO 15 BELOW ZERO.

* IMPACTS: POTENTIAL FROSTBITE AND HYPOTHERMIA.

* WIND: NEAR 10 MPH AT TIMES.

* TEMPERATURES: NEAR ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WIND WILL
COMBINE TO GENERATE LOW WIND CHILL INDICES. THIS COULD RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

15
3 follow-up statements
067 
WWUS41 KPBZ 110125
WSWPBZ

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PITTSBURGH PA
825 PM EST THU FEB 10 2011

PAZ007>009-015-016-110930-
/O.CON.KPBZ.WC.Y.0004.110211T0300Z-110211T1500Z/
MERCER-VENANGO-FOREST-CLARION-JEFFERSON PA-
INCLUDING THE CITIES OF...SHARON...HERMITAGE...GROVE CITY...
GREENVILLE...FARRELL...OIL CITY...FRANKLIN...SUGARCREEK...
TIONESTA...CLARION...PUNXSUTAWNEY...BROOKVILLE...REYNOLDSVILLE...
BROCKWAY
825 PM EST THU FEB 10 2011

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST FRIDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST FRIDAY. 

* WIND CHILL VALUES: 10 TO 15 BELOW ZERO.

* IMPACTS: POTENTIAL FROSTBITE AND HYPOTHERMIA.

* WIND: NEAR 10 MPH AT TIMES.

* TEMPERATURES: NEAR ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WIND
WILL COMBINE TO GENERATE LOW WIND CHILL INDICES. THIS COULD
RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE
NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A
HAT AND GLOVES.

&&

$$
824 
WWUS41 KPBZ 110817
WSWPBZ

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PITTSBURGH PA
317 AM EST FRI FEB 11 2011

PAZ007>009-015-016-111500-
/O.CON.KPBZ.WC.Y.0004.000000T0000Z-110211T1500Z/
MERCER-VENANGO-FOREST-CLARION-JEFFERSON PA-
INCLUDING THE CITIES OF...SHARON...HERMITAGE...GROVE CITY...
GREENVILLE...FARRELL...OIL CITY...FRANKLIN...SUGARCREEK...
TIONESTA...CLARION...PUNXSUTAWNEY...BROOKVILLE...REYNOLDSVILLE...
BROCKWAY
317 AM EST FRI FEB 11 2011

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING. 

* WIND CHILL VALUES: 10 TO 15 BELOW ZERO.

* IMPACTS: POTENTIAL FROSTBITE AND HYPOTHERMIA.

* WIND: NEAR 10 MPH AT TIMES.

* TEMPERATURES: NEAR ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WIND
WILL COMBINE TO GENERATE LOW WIND CHILL INDICES. THIS COULD
RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE
NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A
HAT AND GLOVES.

&&

$$
726 
WWUS41 KPBZ 111315
WSWPBZ

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PITTSBURGH PA
815 AM EST FRI FEB 11 2011

PAZ007>009-015-016-111415-
/O.CAN.KPBZ.WC.Y.0004.000000T0000Z-110211T1500Z/
MERCER-VENANGO-FOREST-CLARION-JEFFERSON PA-
INCLUDING THE CITIES OF...SHARON...HERMITAGE...GROVE CITY...
GREENVILLE...FARRELL...OIL CITY...FRANKLIN...SUGARCREEK...
TIONESTA...CLARION...PUNXSUTAWNEY...BROOKVILLE...REYNOLDSVILLE...
BROCKWAY
815 AM EST FRI FEB 11 2011

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS CANCELLED THE WIND
CHILL ADVISORY. 

$$

15

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this wind chill advisory went out at Feb 10, 9:48 AM EST, 5 hours 21 minutes earlier.

Area forecast discussion, Feb 10, 9:48 AM EST, 5 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
948 AM EST THU FEB 10 2011

.SYNOPSIS...
HIGH PRESSURE WILL KEEP THE UPPER OHIO VALLEY DRY AND COLD
THROUGH FRIDAY. LOW PRESSURE MOVING ACROSS THE GREAT LAKES WILL
BRING A CHANCE OF SNOW SHOWERS SATURDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...

CLOUD COVER HAS MOVED TO THE EAST WITH SURFACE HIGH PRESSURE
BUILDING OVER THE UPPER OHIO VALLEY AND ONLY A FEW STRATOCUMULUS
ARE ANTICIPATED IN THE DRY AIRMASS THIS AFTERNOON DESPITE LOW
CONVECTIVE TEMPERATURES. COLD AIR WILL REMAIN IN PLACE FOR
ANOTHER 24 HOURS THOUGH AS UPPER TROUGH REMAINS ENTRENCHED OVER
THE EASTERN CONUS. WITH PRESSURE GRADIENT SLACKENING, DO THINK
ANOTHER WIND CHILL ADVISORY WILL BE NECESSARY TONIGHT AS FORECAST READINGS
LOOK MARGINAL...WILL MONITOR.

&&

.SHORT TERM /FRIDAY THROUGH SATURDAY/...
BASED ON RECENT SREF AND ECMWF MODEL OUTPUT, EXPECT WIND TO
INCREASE THIS PERIOD WITH THE APPROACH AND PASSAGE OF A LOW
PRESSURE SYSTEM ACROSS THE GREAT LAKES. THE SYSTEM PASSAGE WILL
PRODUCE A CHANCE OF SNOW SHOWERS LATE FRIDAY NIGHT AND SATURDAY.
WITH EACH MODEL RUN, SNOW CHANCES SHIFT FURTHER NORTH AS SFC LOW
REMAINS WELL NORTH OF THE GREAT LAKES. WILL KEEP CHANCE POPS IN
WITH, HIGHEST POPS ACROSS THE NORTH.

IT APPEARS, LOWS THURSDAY NIGHT CAN BE AS COLD AS TONIGHT. WITH WIND
SPEEDS A LITTLE FASTER, THERE AGAIN WILL BE THE OPPORTUNITY FOR WIND
CHILLS TO GO COLDER THAN 10 BELOW. THIS POTENTIAL FOR ANOTHER WIND
CHILL ADVISORY EPISODE WAS INCLUDED IN THE LATEST HAZARDOUS WEATHER
OUTLOOK.

CONCUR WITH GFS AND NAM MOS VALUES, THAT TEMPERATURES WILL BEGIN TO
MODERATE FRIDAY AND GET WITHIN 5 DEGREES OF NORMAL FRIDAY NIGHT AND
DAYTIME SATURDAY.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
DEPENDING ON MODEL PREFERENCE...ONE OR TWO CLIPPERS WILL BRUSH THE
SOUTHERN EDGE OF THE GREAT LAKES SATURDAY NIGHT INTO SUNDAY. WILL
KEEP CHANCE POPS PRIMARILY NORTH OF PITTSBURGH...WITH SLIGHT CHANCE
DOWN TO I-70. ANOTHER LOW WILL DROP ACROSS THE EASTERN GREAT LAKES
MONDAY INTO MONDAY NIGHT...AND THINK THAT EVERYONE COULD SEE SOME
PRECIPITATION WITH THAT SYSTEM. HIGH PRESSURE WILL THEN BUILD IN
FROM THE SOUTHWEST...ALLOWING FOR A DRYING TREND INTO WEDNESDAY.

ALTHOUGH MODELS ARE IN AGREEMENT THAT THERE WILL BE A WARMING
TREND...STILL A BIT OF UNCERTAINTY AS TO JUST HOW WARM TEMPS WILL
GET...WITH GFS/ECMWF SHOWING 5-15 DEGREE DIFFERENCES. GENERALLY
TEMPERATURES SHOULD BE AT OR SLIGHTLY ABOVE NORMAL. THIS SHOULD
ALLOW FOR SOME DAYTIME PRECIPITATION TO FALL AS RAIN...WITH ANY
PRECIPITATION OVERNIGHT FALLING AS SNOW.

&&

.AVIATION /15Z THURSDAY THROUGH MONDAY/...
GENERAL VFR IS FORECAST THROUGH FRIDAY ALTHOUGH A FEW
STRATOCUMULUS MAY FORM THIS AFTERNOON IN THE COLD AIRMASS OVER THE REGION.

RATHER WEAK SHORTWAVES WILL CROSS THE AREA FRIDAY NIGHT/SATURDAY...ON
SUNDAY...AND ONCE AGAIN MONDAY. AREAS NORTH AND EAST OF PIT WILL
BE MOST IMPACTED WITH SCATTERED RAIN/SNOW SHOWERS AND POSSIBLE RESTRICTIONS
THROUGH THE WEEKEND.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.

&&

15
Hazardous weather outlook, Feb 10, 3:09 PM EST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
309 PM EST THU FEB 10 2011

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ013-014-020>023-029-031-
073>076-WVZ001>004-012-021>023-041-112015-
GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-
JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-LAWRENCE-BUTLER-
BEAVER-ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-GREENE-WESTMORELAND-
WESTMORELAND RIDGES-FAYETTE-FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-
MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON-TUCKER-
309 PM EST THU FEB 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST
CENTRAL OHIO...SOUTHWEST PENNSYLVANIA...WEST CENTRAL
PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF
WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PAZ007>009-015-016-112015-
MERCER-VENANGO-FOREST-CLARION-JEFFERSON PA-
309 PM EST THU FEB 10 2011

...WIND CHILL ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 AM
EST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST PENNSYLVANIA AND
WEST CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL ADVISORY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

Nearby

Wind Chill Advisories in Pennsylvania, 2011Every wind chill advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.